MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The user¿s complaint was confirmed.The device was visually inspected, and found the f-knob was moving with the right/left (r/l) knob.The forceps riser (elevator) is slightly low.There are scratches in the probe unit tip.The listed parts were replaced.The device is fully functional, and returned to the user facility.
 
Event or Problem Description
The user facility reported that the scope has bending manipulation, and insertion tube defects.The angulation locking mechanism is not locking.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information and device manufacturer date.The legal manufacturer reviewed the content of this complaint for further investigation.The initial report of the scope¿s angulation was not a reportable event; however, due to the stained lens found during evaluation, it was determined that the complaint would be processed to addressed the scope¿s stain lens.The legal manufacturer reported that the root cause could not be determined.As a result of confirming dhr, it was confirmed that there was no abnormality in manufacturing, special adoption, and dispersion.The lm reported that the most probable causes for the reported event are as follows: the following factors could be considered based on the phenomena proposed.Excessive impact or the like was applied to the tip, resulting in a gap in the tip adhesion, from which dirt penetrated the inside of the lens, leading to the occurrence of a phenomenon.When the device was used with its service life largely exceeded, the parts concerned were deteriorated and gaps were generated, and dirt entered the inside of the lens from the status, resulting in the occurrence of a phenomenon.Crack on the c-cover (a gap has occurred) root cause could not be determined, but the following factors could be considered based on the phenomena proposed.Cracks occurred due to excessive impact on the distal end.The crack was caused due to deterioration of the part where the device was used in a condition that greatly exceeded the service life of the equipment.It is highly probable that all of the above phenomena occurred as a result of handling the product.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10619715
Report Number8010047-2020-07149
Device Sequence Number16432223
Product Code ODG
UDI-Device Identifier04953170355448
UDI-Public04953170355448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1